MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN SC 30MM TITANIUM 4.0; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. CANN SC 30MM TITANIUM 4.0; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71101030
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during use outside the patient, 4.0mm cannulated screw head opened from a new box.Found out that the head was round, instead of conventional hexagonal shape.The procedure finished with change in a surgical technique.No surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device ,used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The hex feature is missing from the head of the device, rendering it inoperable.The device shows no signs of use.The clinical medical investigation concluded that, based on the information provided, this out of the box failure was identified prior to patient use.Per report, the surgeon was able to finish the procedure with change in a surgical technique.Since there was no surgical delay or patient injuries reported, no further clinical/medical assessment is warranted at this time.Should additional medical information be provided, this complaint will be re-assessed.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.A review of the instructions for use document revealed this failure mode was previously identified.The potential probable cause for this event is a manufacturing process error.This issue was evaluated through our internal nonconformance process and determined to be isolated at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CANN SC 30MM TITANIUM 4.0
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10881931
Report Number1020279-2020-06628
Device Sequence Number16823288
Product Code KTT
UDI-Device Identifier03596010437242
UDI-Public03596010437242
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K993289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71101030
Device Catalogue Number71101030
Device Lot Number20FM03687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date11/22/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;